Alert archive / Maine / Wind Advisories in 2009

Wind Advisory 22, NWS Caribou, ME

December 26, 2009Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Dec 26, 2009, 3:35 PM EST for Hancock County, Washington County, Maine. It took effect at Dec 27, 2009, 7:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2009, 3:35 PM EST (20:35 UTC)
In effect from
Dec 27, 2009, 7:00 AM EST
Expired
Dec 27, 2009, 9:00 PM EST
In force
14 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 262035
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
335 PM EST SAT DEC 26 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST ON SUNDAY...

.A TROUGH OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE REGION WILL
BRING STRONG SOUTHEAST WINDS TO THE COAST ON SUNDAY.

MEZ029-030-270500-
/O.NEW.KCAR.WI.Y.0022.091227T1200Z-091228T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
335 PM EST SAT DEC 26 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 9 PM EST SUNDAY. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50
MPH EARLY SUNDAY MORNING ALONG THE COAST AND THEN CONTINUE INTO
THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED OVER THE
OUTER ISLANDS AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

KHW
5 follow-up statements
000 
WWUS71 KCAR 270309
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1009 PM EST SAT DEC 26 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST SUNDAY...

.A TROUGH OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE REGION
WILL BRING STRONG SOUTHEAST WINDS TO THE COAST ON SUNDAY.

MEZ029-030-271000-
/O.CON.KCAR.WI.Y.0022.091227T1200Z-091228T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1009 PM EST SAT DEC 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM EST SUNDAY. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO
50 MPH SUNDAY MORNING ALONG THE COAST AND THEN CONTINUE INTO THE
EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
OUTER ISLANDS...IMMEDIATE COAST AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO
SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY
BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

NORCROSS
000 
WWUS71 KCAR 270902
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
402 AM EST SUN DEC 27 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TODAY...

.A TROUGH OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE REGION
WILL BRING STRONG SOUTHEAST WINDS TO THE COAST TODAY.

MEZ029-030-271715-
/O.CON.KCAR.WI.Y.0022.091227T1200Z-091228T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
402 AM EST SUN DEC 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO
50 MPH THIS MORNING ALONG THE COAST AND THEN CONTINUE INTO THE
EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
OUTER ISLANDS...IMMEDIATE COAST AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MCB
000 
WWUS71 KCAR 271513
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1013 AM EST SUN DEC 27 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TODAY...

.A TROUGH OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE REGION
WILL BRING STRONG SOUTHEAST WINDS TO THE COAST TODAY.

MEZ029-030-280000-
/O.CON.KCAR.WI.Y.0022.000000T0000Z-091228T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1013 AM EST SUN DEC 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO
50 MPH THIS MORNING ALONG THE COAST AND THEN CONTINUE INTO THE
EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
OUTER ISLANDS...IMMEDIATE COAST AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
000 
WWUS71 KCAR 272007
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
307 PM EST SUN DEC 27 2009

...STRONG WINDS ALONG THE DOWNEAST COAST...

.A TROUGH OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE REGION
WILL CONTINUE TO BRING STRONG SOUTHEAST WINDS TO THE COAST INTO
THIS EVENING.

MEZ029-030-280200-
/O.CON.KCAR.WI.Y.0022.000000T0000Z-091228T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
307 PM EST SUN DEC 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED
ACROSS THE OUTER ISLANDS...IMMEDIATE COAST AND OVER HIGHER
TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

KHW
000 
WWUS71 KCAR 280137
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
837 PM EST SUN DEC 27 2009

MEZ029-030-280245-
/O.EXP.KCAR.WI.Y.0022.000000T0000Z-091228T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
837 PM EST SUN DEC 27 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING. 

THE BAND OF STRONGEST WINDS ARE NOW MOVING EAST OF THE
REGION...ALLOWING WINDS TO CONTINUE DIMINISHING ALONG THE DOWNEAST
COAST. WITH THE WINDS EXPECTED TO CONTINUE DIMINISHING...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

NORCROSS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:01 PM EST, 34 minutes earlier.

Area forecast discussion, Dec 26, 3:01 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
301 PM EST SAT DEC 26 2009

.SYNOPSIS...
A LARGE AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL PULL A
WARM FRONT TOWARD THE REGION TONIGHT AND ACROSS THE STATE ON
SUNDAY. A WEAK COLD FRONT WILL CROSS THE AREA MONDAY FOLLOWED BY A
STRONGER ARCTIC COLD FRONT ON TUESDAY.
&&

.NEAR TERM /THROUGH SUNDAY/...
MESSY WX PTRN XPCTD TO DVLP ACROSS THE FA FROM SW-NE OVRNT AND
CONT TO LIFT NEWRD ACROSS THE REGION ON SUN. LATEST SFC ANALYSIS
SHOWS A WEAK COASTAL FRONT ACROSS OUR FAR SRN AREAS AND THIS
CURRENTLY TRIGGERING SOME PATCHY LGT SNOW ACROSS THIS AREA.
OTHRWS...TRAPPED LOW-LVL MOISTURE WHICH HAS PERSISTED ACROSS THE
AREA LAST TWO DAYS CONTS TO PRODUCE CLOUDY SKIES AND RATHER GLOOMY
CONDS. NXT SYSTEM TO AFFECT THE AREA ALREADY BEGINNING TO PUSH
ACROSS FAR WRN NEW ENGLAND AND THIS SYSTEM WILL CONT TO PUSH NEWRD
BRINGING PRECIP INTO OUR SWRN AREAS AFTER MDNGT AND INTO FAR NERN
AREAS BY ERLY SUN AM. RATHER COMPLEX SYSTEM THE CAUSE OF ALL THIS
AND INVOLVES PRIMARY LOW PRES OVR THE UPPER MISS RVR VLY ATTM W/
AN OCLD FRONT XTNDG NE ACROSS THE GRT LAKES THEN SEWRD ACROSS THE
ERN GRT LAKES INTO THE MID ATLC STATES. THIS OCLD FRONT WILL BE
THE PRIMARY DRIVER OF OUR WX NXT 24-356 HRS AS IT ROTATES NEWRD
TWRDS US THEN CROSSES THE AREA LATER SUN...

COLD AIR INITIALLY IN THE LOWER TO MID LVLS WILL RESULT IN A BRIEF
PERIOD OF SNOW AS THE PRECIP SHIELD LIFTS NEWRD FROM SW-NE LATER
TNGT. SRN AREAS SHOULD SEE THE BRIEFEST PERIOD OF LGT SNOW AS THE
WARM AIR SHOULD RUSH IN RATHER QUICKLY SPCLY AT THE MID LVLS IN
THE ESERLY FLOW. FURTHER N THE SNOW SHOULD HANG ON A LITTLE LONGER
BUT ALL AREAS SHOULD SEE A CHANGE OVR TO A WNTRY MIX AS ALL MODELS
SHOW CRITICAL THCKNS VALS RISING WELL ABV SNOW THRESHOLDS. IN THE
LOWER LVLS...AS IS TYPICALLY THE CASE IN THESE SITUATIONS...THE
COLD AIR WILL BE TUF TO DISLODGE. AS A RESULT...AFTER A PERIOD OF
SNOW...XPCT ALL AREAS TO SEE A TRANSITION TO SLEET THEN FREEZING
RAIN THEN FINALLY RAIN. SFC/BL TEMPS XPCTD TO MAINLY JUST ABOVE
FREEZING ALONG THE COAST TNGT AND SHOULD RISE ABV FREEZING
INTERIOR DOWNEAST AREAS BY ERLY SUN AM. THE TRANSITION TO RAIN
WILL CONT TO SLOWLY PROGRESS N AND NE DURING THE DAY REACHING THE
FAR NRN AREAS LATE SUN AFTN. IT IS PSBL THAT AREAS SUCH AS THE
NORMALLY COLDER ST JOHN VALLEY COULD REMAIN JUST BLO FREEZING THRU
THE ENTIRE EVENT. THUS...HAVE ISSUED WNTR ADV FOR ALL BUT THE
IMMEDIATE COAST BEGINNING LATE EVE INTERIOR DOWNEAST AND FAR NERN
AREAS BY ERLY SUN. OVERALL...XPCT JUST A TRACE OF SNOW SRN AREAS
W/ A FEW INCHES PSBL FAR NRN AREAS. FAR NWRN AREAS SHOULD SEE THE
MOST SNOW W/ 4-5 INCHES PSBL THERE. OTHRWS...AFTER A BRIEF PERIOD
OF SLEET MOST AREAS...FREEZING RAIN APPEARS THE BIGGEST NUISANCE
AND XPCT ICE ACCUM OF AROUND A TENTH OF AN INCH OR SO N AND
CENTRAL W/ LESSER AMOUNTS INTERIOR DOWNEAST.

FINALLY...A DECENT LOW-LVL SERLY JET XPCTD OF AROUND 60 KTS XPCTD TO
AFFECT OUR COASTAL AREAS FROM SUN AM THRU LATER SUN AFTN AND HAVE
ISSUED A WND ADV FOR OUR IMMEDIATE COAST...

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
 LOW PRESSURE WILL BE EXITING TO THE NORTHEAST OF THE STATE AT
THE BEGINNING OF THIS FORECAST PERIOD. EXPECT SHOWERS AND MIXED
PRECIPITATION TO CHANGE TO SNOW SHOWERS AS COLDER AIR MOVES IN
FROM THE WEST. UPPER LEVEL LOW PRESSURE WILL MOVE EAST FROM THE
GREAT LAKES AND MOVE ACROSS THE STATE DURING THE DAY. MONDAY. THIS
WILL RESULT IN SNOW SHOWERS ACROSS MOST OF THE REGION...ESPECIALLY
IN THE HIGHER TERRAIN OVER THE NORTH AND WEST. WILL USE A BLEND OF
THE NAM AND GFS FOR POPS...SKY COVER AND QPF. FOR WINDS WILL USE
NAM12 FOR SUNDAY NIGHT THEN TRANSITION TO GMOS WINDS. FOR
TEMPERATURES AND DEW POINT WILL USE NAM12 THROUGH MONDAY NIGHT
THEN TRANSITION TO GMOS. THE QPF GENERATED WITH BLEND OF NAM12 AND
GFS40.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE LONG RANGE MODELS ARE IN GOOD AGREEMENT AT THE START OF THE LONG
TERM. A LOW PRESSURE SYSTEM SE OF NOVA SCOTIA THAT IS EXITING THE
REGION...A HIGH PRESSURE RIDGE BUILDING INTO THE WRN ZONES. THE
HIGH WILL DOMINATE THE WEATHER CONDITIONS THROUGH 00Z SAT. A LOW
PRESS SYSTEM OVR THE ERN GREAT LAKES ON THE GFS...OVR ERN KY ON
THE ECMWF. THERE IS AN ASSOCIATED FRONTAL SYSTEM WRAPPED TO THE
EAST OF THE SYSTEM DOWN THE ERN SEABOARD. THE GFS AND ECMWF HAVE A
DIFFERENT SOLUTIONS. THE GFS DEEPENS A SECONDARY LOW MOVES IT
EAST OUT OVR THE ATLANTIC KEEPING THE FRONT WELL SOUTH OF THE
AREA. THE ECMWF MVS THE PRIMARY LOW INTO THE N ATLANTIC NEAR CAPE
COD AND DEEPENS IT...WRAPPING THE FRONTAL SYSTEM AROUND THIS LOW.
EXTENDING THE FRONTAL SYSTEM INTO CNTR ME THROUGH THE END OF THE
PERIOD. THE MODELS ARE STILL AT ODDS TOWARDS THE END OF THE
PERIOD...HOWEVER THEY ARE TRENDING TOWARDS A CONSENSUS. A BLENDED
TRACK WOULD PLACE THE LOW EAST OF CAPE COD WITH THE FRONT
EXTENDING INTO DOWNEAST ME. THE TRACK AND TIMING OF THIS SYSTEM
STILL REMAINS UNCERTAINTY...HOWEVER IT APPEARS THAT THIS WILL BE A
SIGNIFICANT SYSTEM TOWARDS THE END OF THE PERIOD. LOADED
GMOS...MADE ADJUSTMENTS TO SKY AND POP GRIDS TO BETTER SUPPORT ONE
ANOTHER. LOADED NAWAVE4 FOR SEAS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
MVFR CONDS ALL TAF SITES ATTM AND THESE XPCTD TO PERSIST UNTIL
LATE TNGT. THEREAFTER...XPCT CONDS TO LOWER TO IFR IN MXD PRECIP
AND DVLPG AREAS OF FOG WHICH WILL DVLP AS TEMPS RISE ABV FREEZING
FROM S-N AND THE SNOW PACK BEGINS TO UNDERGO SOME MELTING...

SHORT TERM: IFR CONDITIONS SUNDAY NIGHT IMPROVING TO MVFR
CONDTIONS IN SNOW SHOWERS MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM: ALL GUIDANCE NOW SUGGESTS GLW CONDS ON THE WATERS FOR
SUN SO HAVE DROPPED THE SCA IN FAVOR OF A GLW...

SHORT TERM: FOR WINDS WILL USE A 50/50 BLEND OF THE NAM12 AND
GFS40...WILL MAKE SOME MANUAL ADJUSTMENT TO WIND SPEED SUNDAY
EVENING. FOR WAVES: HAVE GENERATED GRIDS WITH WNA/4. WAVE GRAPHICS
INDICATES LONG FETCH DEVELOPING AHEAD OF THIS SYSTEM...SO EXPECT
LONG PERIOD WAVE TO PERSIST THROUGH GOOD PORTION OF FORECAST.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 5 AM TO 7 PM EST SUNDAY FOR
     MEZ001-002.
     WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM EST SUNDAY FOR
     MEZ003>006-010.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST
     SUNDAY FOR MEZ011-031-032.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST
     SUNDAY FOR MEZ015>017.
     WIND ADVISORY FROM 7 AM TO 9 PM EST SUNDAY FOR MEZ029-030.
MARINE...GALE WARNING FROM 5 AM TO 9 PM EST SUNDAY FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...NORTON
AVIATION...KHW
MARINE...KHW/MIGNONE
Hazardous weather outlook, Dec 26, 3:35 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
335 PM EST SAT DEC 26 2009

MEZ001-002-272045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
335 PM EST SAT DEC 26 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ003>006-010-272045-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
335 PM EST SAT DEC 26 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-031-032-272045-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
335 PM EST SAT DEC 26 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-272045-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
335 PM EST SAT DEC 26 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-272045-
COASTAL HANCOCK-COASTAL WASHINGTON-
335 PM EST SAT DEC 26 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-272045-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
335 PM EST SAT DEC 26 2009

...GALE WARNING IN EFFECT FROM 5 AM TO 9 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:00 PM ESTGale WarningCAR30 hr
Dec 26, 4:00 PM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington27 hr

Nearby

Wind Advisories in Maine, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.